LifeNews.com

Australian Woman Died From Anaphylactic Shock After Abortion

by Steven Ertelt | Newcastle, Australia | LifeNews.com | 5/7/12 7:42 PM

International

In yet another case of abortion killing a woman, this time in Australia, reports from Newcastle show a governmental inquiry has heard about the case of a woman whose failed abortion caused her to go into severe anaphylactic shock.

The abortion involved 29-year-old Helen Grainger, who died at Newcastle’s John Hunter Hospital in April 2007. The governmental inquest, according to a report, took place at Belmont Coroners Court, and the court was informed that asthma and kidney disease  reportedly made it so Grainger decided to have an abortion at the Lambton Road Day Surgery.

ABC Australia has more details on the aftermath of the abortion:

The inquest was told within minutes of being taken into recovery Ms Grainger was in severe anaphylactic shock and needed CPR and adrenalin. An ambulance was called and paramedic John Gleeson told the inquest when he arrived he immediately continued with CPR.

He said Ms Grainger’s chest was very tight and it was very hard to ventilate her. But he said on route to the John Hunter Hospital her airway was improving.

Mr Gleeson told the inquest he also gave Ms Grainger adrenalin, but administered it slowly to avoid what he called the “whamo” effect. Ms Grainger’s life support was turned off three days after the abortion due to severe brain damage.

Australia is no stranger to abortions that take the lives of women who get them.

In March, the first woman in Australia died from a lethal infection contracted after using the deadly RU 486 abortion drug. The abortion pill has killed more than a dozen women worldwide and potential dozes of women across the globe, according to its European manufacturer.

The woman has not been named by government officials but she received the abortion drug at a Marie Stopes International abortion facility in 2010. She contracted streptococcus A infection and died of sepsis at that time but her death is only coming to light now.

CLICK LIKE IF YOU’RE PRO-LIFE!

 

The Australian newspaper indicated the case was reported to a coroner, but no inquest was convened. It also reported Marie Stopes International Australia and the Therapeutic Goods Administration refused to release information about the woman’s death, citing patient confidentiality. However, the TGA is telling abortion practitioners giving women the abortion drug to step up the treatment they provide following abortions.

With the drug having killed dozens of women worldwide and injured more than 2,200 alone in the United States, according to April 2011 FDA figures, pro-life groups have been concerned about Planned Parenthood putting women’s health at risk.

RU 486  and its companion drug are administered between the fifth and ninth weeks of pregnancy, after pregnancy has been confirmed and the process typically involves three trips to a doctor. About half of the women abort while at the doctor’s office, with another 26 percent having an abortion within the next 20 hours at any location at home or in public. The remainder either have an abortion in the coming weeks or none at all of the drug fails to work — making it so a surgical abortion is required.

Through April, the FDA reports 2,207 adverse events related to the use of RU 486, including 14 deaths, 612 hospitalizations, 58 ectopic pregnancies, 339 blood transfusions, and 256 cases of infections in the United States alone. A European drug manufacturer has publicly stated that 28 women have died worldwide after using RU 486/mifepristone.

Last year, LifeNews.com reported  about a Portuguese girl who died after an abortion with the RU 486 abortion drug caused Clostridium sordellii septic shock, the same deadly infection that caused the death of Holly Patterson and other women in the U.S.